×

zbMATH — the first resource for mathematics

A general class of multivariate skew-elliptical distributions. (English) Zbl 0992.62047
Let \({\mathbf X}= (X_1,\dots, X_k)^T\) be a random vector elliptically distributed with location vector \(\mu\in \mathbb{R}^k\) and \(k\times k\) (positive definite) dispersion matrix \(\Sigma\), and assume that the vector \((X_0, X_1,\dots, X_k)^T\) is also elliptically distributed with location vector \((0,\mu)\) and dispersion matrix \(\left( \begin{smallmatrix} 1 & \delta^T \\ \delta & \Sigma \end{smallmatrix} \right)\) for some \(\delta= (\delta_1,\dots, \delta_k)^T\). Then the random vector \[ {\mathbf Y}= \begin{cases} {\mathbf X}- \mu\quad\text{if} X_0>0 \\ -{\mathbf X}+\mu\quad\text{if} X_0 \leq 0\end{cases} \] is said to have a skew-elliptical distribution. The authors give several examples of skew-elliptical distributions, and compute moment generating functions, mean vectors and covariance matrices.

MSC:
62H10 Multivariate distribution of statistics
60E05 Probability distributions: general theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Andrews, D.F.; Mallows, C.L., Scale mixtures of normal distributions, J. roy. statist. soc., ser. B, 36, 99-102, (1974) · Zbl 0282.62017
[2] Arellano-Valle, R.B.; Bolfarine, H., On some characterizations of the t-distribution, Statist. probab. lett., 25, 79-85, (1995) · Zbl 0838.62040
[3] Azzalini, A.; Dalla-Valle, A., The multivariate skew-normal distribution, Biometrika, 83, 715-726, (1996) · Zbl 0885.62062
[4] Azzalini, A.; Capitanio, A., Statistical applications of the multivariate skew normal distribution, J. roy. statist. soc. ser. B, 61, 579-602, (1999) · Zbl 0924.62050
[5] Chen, M.-H.; Dey, D.K., Bayesian modeling of correlated binary response via scale mixture of multivariate normal link functions, Sankhyā, 60, 322-343, (1998) · Zbl 0976.62019
[6] S. T. B. Choy, Robust Bayesian Analysis Using Scale Mixture of Normals Distributions, Ph.D. dissertation, Department of Mathematics, Imperial College, London.
[7] Fang, K.T.; Kotz, S.; Ng, K.-W., Symmetric multivariate and related distributions, (1990), Chapman & Hall London/New York
[8] Fang, K.T.; Zhang, Y.T., Generalized multivariate analysis, (1990), Springer-Verlag New York/Berlin
[9] Kelker, D., Distribution theory of spherical distributions and a location-scale parameter generalization, Sankhyā, 32, 419-430, (1970) · Zbl 0223.60008
[10] G. Samorodnitsky, and, M. S. Taqqu, Stable Non-Gaussian Random Processes: Stochastic Models with Infinite Variance, Chapman & Hall, New York. · Zbl 0925.60027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.